MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.Reporter occupation: ir lead tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year old patient required a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc for infusion of total parenteral nutrition (tpn).During hourly checks at the bed side, it was noticed that the line was leaking.An image provided by the customer shows leakage at the orange hub.As a result, the device was removed.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Correction: b1, b2, h1, h6 - health eff clinical code, h6 - health eff impact code additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided 25apr2022 indicated the device began leaking / breaking around 6 weeks post insertion.The device was secured to the patient via stat-lock and tegaderm.The device required removal and replacement.No other adverse effects were reported.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 - annex a.Investigation ¿ evaluation: lurie children's hospital (united states) informed cook on 01jul2021 of a broken turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc (rpn: upicds-4.0-ct-nt-abrm-1111, lot: 13768166) that was found to be leaking during hourly checks at bedside, around 6 weeks after insertion.The device required removal and replacement.No other adverse effects were reported.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure prior to distribution.A review of the device history record (dhr) for lot 13768166 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there was one additional complaint associated with the final product lot number from the same user facility with the same failure.Cook also reviewed product labeling.Instructions for use (ifu) document t_upicabrmtt_rev1 [cook spectrum turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: intended use: the cook spectrum turbo-ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings: the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify: the catheter lumen has ¿ct¿ on the hub to indicate the lumen is power injectable.Prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.How supplied.Upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr, ifu, and design history file suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product and the results of our investigation, it was concluded that the device design contributed to the reported event, as found in a previous capa investigation.The investigation further found that the devices were manufactured to specification and there was no evidence of lot-related issues the appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12166901
Report Number1820334-2021-01791
Device Sequence Number4581388
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)230104(10)13768166
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2023
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number13768166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer04/25/2022
08/01/2022
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date05/14/2022
08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale